MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number RE9CIC-W-MP
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Device was received for remake on 07-05-2022.Remake was performed and shipped on 07-11-2022.Event investigation is still in progress.Please notice no further investigation of the device will be performed, only the investigation related to the event will be performed.Dhr has been reviewed.Based on the available information, the case indicates need for reporting.User's right ear becomes inflamed every 6-9 month, and requires a doctor visit and ear drops (unknown).Based on the information provided the event did lead to or could potential lead to a serious injury.Final report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that 41 year old male patient has infections in his ear due to hearing aids so they want to try remaking it so that it fits better and is not irritating the inside of the ear.Every 6 to 9 months, user's right ear canal would become inflamed and require a doctor's visit and a week of ear drops (unknown) in order for the device to fit again.The user experienced redness, pain, and swelling.Since the user had the device almost 3 years ago the right ear has become inflamed 3 times.Each time required a visit to the doctor and prescription of ear drops until swelling and redness went away.Recommendation from hcp was to remake the device.The patient has maintained(cleaned) the device as specified in the user guide.The reaction is related to the physical fit of the device and a remake of the device has been performed.The patient has no history of allergies, hypersensitivity or fungal infections.The patient had not used another hearing aid before and experienced similar events.The medical diagnosis and other relevant medical history is unknown.Onset and stop date of the event is unknown.Hcp unsure of start and stop date, the patient had to use drops (unknown details) for a few weeks before it cleared up.Reports the patient is recovered.
 
Event or Problem Description
It was reported that 41 year old male patient has infections in his ear due to hearing aids so they want to try remaking it so that tit fits better and is not irritating the inside of the ear.Every 6 to 9 months, user's right ear canal would become inflamed and require a doctor's visit and a week of ear drops (unknown) in order for the device to fit again.The user experienced redness, pain, and swelling.Since the user had the device almost 3 years ago the right ear has become inflamed 3 times.Each time required a visit to the doctor and prescription of ear drops until swelling and redness went away.Recommendation from hcp was to remake the device.The patient has maintained(cleaned) the device as specified in the user guide.The reaction is related to the physical fit of the device and a remake of the device has been performed.The patient has no history of allergies, hypersensitivity or fungal infections.The patient had not used another hearing aid before and experienced similar events.The medical diagnosis and other relevant medical history is unknown.Onset and stop date of the event is unknown.Hcp unsure of start and stop date, the patient had to use drops (unknown details) for a few weeks before it cleared up.Reports the patient is recovered.Follow up received on 5-aug-2022.The doctor prescribed following medication: cprofloxacin 0.3% and dexamethasone 0.1%.Ndc: 0781-6186-67.Manufacturer: sandoz.4 drop a day.Consider this final report.
 
Additional Manufacturer Narrative
Manufacturer's ref#: (b)(4).Device was received for remake on 07-05-2022.Remake was performed and shipped on 07-11-2022.Event investigation is still in progress.Please notice no further investigation of the device will be performed, only the investigation related to the event will be performed.Dhr has been reviewed.Based on the available information, the case indicates need for reporting.User's right ear becomes inflamed every 6-9 month, and requires a doctor visit and ear drops (unknown).Based on the information provided the event did lead to or could potential lead to a serious injury.Final report will be submitted upon completion of the investigation.25-aug-2022 technical investigation (dhr) concluded: no deviation or changes were found during manufacturing of the device.The clinical investigation concluded: clinical conclusion on the case is that it is likely that the reaction is a reaction to the shell material or to fit and changing shell material or remaking the device as hcp has requested is appropriate.Allergic reaction is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Corrections and additional information: b5: final follow up information added.E1: initital reporter information corrected and updated.H6: codes 'investigation findings' and ''investigation conlusion' corrected.Consider this final report.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15119306
Report Number3005650109-2022-00013
Device Sequence Number12595111
Product Code OSM
UDI-Device Identifier05708296174782
UDI-Public05708296174782
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberRE9CIC-W-MP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2022
Supplement Date Received by Manufacturer07/01/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age41 YR
Patient SexMale